EconPapers    
Economics at your fingertips  
 

On the Fernández-Steel distribution: Inference and application

Nabor O. Castillo, Héctor W. Gómez, Víctor Leiva and Antonio Sanhueza

Computational Statistics & Data Analysis, 2011, vol. 55, issue 11, 2951-2961

Abstract: In this article, we perform statistical inference on a skew model that belongs to a class of distributions proposed by Fernández and Steel (1998). Specifically, we introduce two ways to represent this model by means of which moments and generation of random numbers can be obtained. In addition, we carry out estimation of the model parameters by moment and maximum likelihood methods. Asymptotic inference based on both of these methods is also produced. We analyze the expected Fisher information matrix associated with the model and highlight the fact that this does not have the singularity problem, as occurs with the corresponding information matrix of the skew-normal model introduced by Azzalini (1985). Furthermore, we conduct a simulation study to compare the performance of the moment and maximum likelihood estimators. Finally, an application based on real data is carried out.

Keywords: Asymmetry; Data; analysis; Information; matrix; Monte; Carlo; simulation; Numerical; optimization; R; computer; language; Skewed; distributions (search for similar items in EconPapers)
Date: 2011
References: Add references at CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167947311001526
Full text for ScienceDirect subscribers only.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:csdana:v:55:y:2011:i:11:p:2951-2961

Access Statistics for this article

Computational Statistics & Data Analysis is currently edited by S.P. Azen

More articles in Computational Statistics & Data Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu (repec@elsevier.com).

 
Page updated 2024-12-28
Handle: RePEc:eee:csdana:v:55:y:2011:i:11:p:2951-2961